Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 3, 2006, 8:12 PM CDT for Briscoe County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2006, 8:12 PM CDT (01:12 UTC)
- Expired
- May 3, 2006, 9:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Briscoe County, TX
The radar
The Amarillo radar (KAMA), 88 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 8:19 PM CDT | HAIL 0.75 | Quitaque, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 3038 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 040114 SVRLUB TXC045-040200- /O.NEW.KLUB.SV.W.0049.060504T0112Z-060504T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 812 PM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRISCOE COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 900 PM CDT * AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VALLEY SCHOOLS...OR ABOUT NEAR QUITAQUE...MOVING NORTHEAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF SILVERTON MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE VALLEY SCHOOLS...CAPROCK CANYON STATE PARK...SILVERTON AND QUITAQUE. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THESE STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3467 10143 3430 10147 3432 10095 3472 10096 $$
1 follow-up statement
000 WWUS54 KLUB 040122 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 821 PM CDT WED MAY 3 2006 TXC045-040200- /O.CON.KLUB.SV.W.0049.000000T0000Z-060504T0200Z/ BRISCOE TX- 821 PM CDT WED MAY 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR BRISCOE COUNTY... PENNY SIZE HAIL WAS REPORTED AT 818 PM CDT BY THE PUBLIC IN QUITAQUE. AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR VALLEY SCHOOLS...OR ABOUT NEAR QUITAQUE...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE VALLEY SCHOOLS...CAPROCK CANYON STATE PARK...SILVERTON AND QUITAQUE. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3467 10143 3430 10147 3432 10095 3472 10096 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:43 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 3, 3:43 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 343 PM CDT WED MAY 3 2006 .SHORT TERM... WEAK COLD FRONT HAS MOVED SOUTH INTO THE SOUTH PLAINS THIS AFTERNOON AND WAS LOCATED ALONG A LINE FROM SILVERTON TO PLAINVIEW TO MULESHOE AT MID AFTERNOON. CONVERGENCE ALONG THE DRYLINE HAS BEEN MINIMAL THROUGH THE DAY SO FAR...BUT DEW POINTS OVER OUR SOUTHWEST HAD FALLEN TO THE LOWER 40S VERSUS MID AND UPPER 50S EAST AND SOUTHEAST OF LUBBOCK. SATELLITE IMAGES CONTINUE TO SHOW AN UPPER DISTURBANCE SLOWLY APPROACHING OUT OF THE DESERT SOUTHWEST. ALL OF THESE FACTORS APPEAR TO BE COMING TOGETHER TO BRING THE AREA A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT AS THE FRONT CONTINUES SLOW PROGRESS TO THE SOUTH. WEST TEXAS MESONET SOUNDING FROM 17Z AT REESE CENTER SHOWED MID LAYER TEMPS ABOUT 1 DEGREE WARMER TODAY THAN YESTERDAY ALONG WITH MORE LIMITED LOW LEVEL MOISTURE...THUS PROVIDING A SLIGHTLY STRONGER CAP AND LOWER CAPE VALUES. THESE FACTORS HAVE BEEN HELPING DELAY STORM INITIATION MORE TODAY THAN YESTERDAY AND WILL LIKELY LOWER SEVERE POTENTIAL SLIGHTLY. AGREE WITH SPC ANALYSIS THAT HAS BACKED OFF ON THE DAY ONE OUTLOOK WHICH HAS DROPPED THE MODERATE POTENTIAL. AT 3 PM...INITIATION WAS ALREADY OCCURRING OVER THE ROLLING PLAINS AND IT MAY BE ACCOMPANIED BY MORE STORMS ALONG THE FRONTAL ZONE INITIATING BETWEEN 430 AND 600 PM. INCREASED MID ATMOSPHERIC MOISTURE FROM 500MB TO 400MB COULD INCREASE DAMAGING WIND POTENTIAL FROM STORMS WHICH FORM NEAR THE FRONTAL BOUNDARY. .LONG TERM... THE POTENTIAL FOR SEVERE STORMS THURSDAY AND FRIDAY REMAINS. THIS AS TODAY/S INCOMING FRONT COMBINES WITH INCREASING LOW LEVEL MOISTURE/ FLOW ALOFT TO RESULT IN PERHAPS MORE SIGNIFICANT SEVERE THREATS. BY MIDDAY THURSDAY THE FRONT IS EXPECTED TO BE RETREATING NORTHWARD OVER THE SOUTH PLAINS WITH A STRONG MOISTURE GRADIENT ALONG IT AND SOUTHWARD ALONG A DRYLINE. MODELS DEPICT A WELL TIMED/WEAK SHORTWAVE TROUGH PROPAGATING THROUGH THE SOUTHWESTERLY FLOW OVER SOUTHERN NEW MEXICO...AND THIS SHOULD PROMOTE FORCING/ASCENT IN PROXIMITY TO SAID BOUNDARIES. SOLUTIONS SUGGEST THE AIRMASS NORTH OF THE BOUNDARY WILL MAINTAIN RELATIVELY HIGH THETA E CHARACTERISTICS...POSSIBLY ALLOWING FOR MORE IN THE WAY OF BOUNDARY LAYER ROOTED CONVECTION. WITH BACKED LOW LEVEL FLOW...STRONG INSTABILITY...AND INCREASING EFFECTIVE SHEAR...THE POTENTIAL FOR SUPERCELLS WILL EXIST. WILL DRAW THE HIGHEST POPS /40 PERCENT/ NORTH AND EAST OF LUBBOCK...JUST ALONG/ NORTH OF THE PROGGED BAROCLINIC ZONE. WILL MENTION SEVERE...BUT WITH POTENTIAL NEGATIVE EFFECTS OF OVERNIGHT STORMS YET TO BE SEEN...WILL NOT MENTION THREATS ATTM. THE MESOSCALE PATTERN IS PROGGED TO REPEAT ITSELF FRIDAY. A VERY SIMILAR ORIENTATION OF SURFACE FEATURES WILL COUPLE WITH FURTHER ENHANCEMENT OF MID LEVEL FLOW TO AGAIN RESULT IN A THREAT OF ORGANIZED SEVERE STORMS. THIS IN ADVANCE OF A NOTABLY DEEPER MID/ UPPER LEVEL TROUGH EJECTING OVER THE FOUR CORNERS REGION. POTENTIAL COMPLICATING FACTORS MAY INCLUDE A SOUTHWARD SURGE OF THE FRONTAL BOUNDARY IF IT IS SUFFICIENTLY ENHANCED BY PRIOR CONVECTION...BUT THAT APPEARS UNLIKELY GIVEN MAGNITUDE OF HEIGHT/PRESSURE FALLS ASSOCIATED WITH THE WESTERN TROUGH. REGARDLESS...COOLER/WETTER PATTERN APPEARS LIKELY THROUGH LATE FRIDAY. MODERATE NORTHWEST FLOW ALOFT IS PROGGED TO BECOME ESTABLISHED DURING THE WEEKEND...WITH NOTABLY QUIETER WEATHER. TEMPERATURES WILL WARM EARLY NEXT WEEK WITH STRENGTHENING LEE TROUGHING BENEATH THIS FLOW...BUT MEDIUM RANGE TRENDS SUGGEST A COOLER PAC NORTHWEST AIRMASS MAY RIDGE SOUTHEAST TOWARD THE AREA LATE IN THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 51 72 47 68 / 30 20 30 20 TULIA 53 67 45 67 / 40 40 40 30 PLAINVIEW 54 69 50 67 / 30 40 40 20 LEVELLAND 57 74 52 72 / 30 20 20 20 LUBBOCK 57 75 51 69 / 30 20 20 20 BROWNFIELD 60 79 51 74 / 20 10 20 20 CHILDRESS 57 70 51 67 / 50 40 40 40 SPUR 62 73 53 71 / 50 40 40 30 ASPERMONT 63 77 54 72 / 50 40 40 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 04/20
Hazardous weather outlook, May 3, 11:27 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1127 AM CDT WED MAY 3 2006 TXZ021>044-041630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1127 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT TO MODERATE RISK ACROSS MUCH OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. THE MODERATE RISK IS GENERALLY EAST OF A SILVERTON TO LAKE ALAN HENRY LINE. THE SLIGHT RISK ENCOMPASSES THE REMAINDER OF AN AREA EAST OF A DIMMITT TO TAHOKA LINE. A COLD FRONT WILL MOVE SOUTH INTO THE EXTREME SOUTHERN PANHANDLE AND SOUTH PLAINS AREA...LIKELY NEAR A MULESHOE TO MEMPHIS LINE BY 3 PM. IN ADDITION THE DRYLINE WILL MOVE EAST TOWARD THE INTERSTATE 27 CORRIDOR. BOTH OF THESE FEATURES ARE EXPECTED TO FOCUS THUNDERSTORM INITIATION BY LATE AFTERNOON. STRONG INSTABILITY COMBINED WITH MODEST WINDS ALOFT SHOULD RESULT MOSTLY IN MULTICELLULAR ORGANIZATION WITH SOME ISOLATED SUPERCELLS ALSO POSSIBLE. THUS THE MAIN THREATS WILL BE LARGE HAIL AND STRAIGHT-LINE WIND GUSTS. HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE...PARTICULARLY IN THE VICINITY OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND EAST OF A MULESHOE TO LEVELLAND TO POST LINE. A COLD FRONT WILL MOVE SOUTH THROUGH MUCH OF THE SOUTH PLAINS THURSDAY BEFORE STALLING OUT THURSDAY AFTERNOON. THIS FRONT...ALONG WITH ANY PREEXISTING BOUNDARIES...AND A REINFORCING FRONT MOVING IN FROM THE NORTH WILL ALL BE POTENTIAL FOCUSING MECHANISM FOR CONVECTIVE INITIATION. GIVEN MODERATE INSTABILITY AND SHEAR IN PLACE...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. ADDITIONALLY...THE APPROACH OF AN UPPER LEVEL STORM SYSTEM ON FRIDAY WILL BRING THE POSSIBILITY OF SEVERE THUNDERSTORMS TO MUCH OF THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 3, 6:36 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
636 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 6 S ANTON 33.72N 102.16W
05/03/2006 M66 MPH HOCKLEY TX MESONET
&&
RMCQUEENLocal storm report, May 3, 6:42 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
642 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 5 S LORENZO 33.60N 101.54W
05/03/2006 E1.00 INCH CROSBY TX TRAINED SPOTTER
0638 PM HAIL 8 S RALLS 33.56N 101.38W
05/03/2006 E0.88 INCH CROSBY TX FIRE DEPT/RESCUE
&&
RMCQUEENLocal storm report, May 3, 7:05 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
705 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 6 S HALE CENTER 33.98N 101.84W
05/03/2006 E1.75 INCH HALE TX LAW ENFORCEMENT
0645 PM HAIL RALLS 33.68N 101.38W
05/03/2006 E1.75 INCH CROSBY TX FIRE DEPT/RESCUE
0656 PM HAIL 8 SW SPUR 33.40N 100.95W
05/03/2006 E1.00 INCH DICKENS TX LAW ENFORCEMENT
0659 PM HAIL 10 S SPUR 33.33N 100.86W
05/03/2006 E1.75 INCH KENT TX FIRE DEPT/RESCUE
0625 PM TSTM WND DMG ANTON 33.81N 102.16W
05/03/2006 HOCKLEY TX TRAINED SPOTTER
BETWEEN 625 PM AND 630 PM SEVERE THUNDERSTORM WINDS
CAUSED ROOF DAMAGE TO SEVERAL HOMES ON THE SOUTH SIDE OF
ANTON, A GRAIN SILO WAS BLOWN OVER IN ANTON, AND
SCATTERED DEBRIS RESULTED ON RAILROAD TRACKS.
&&
RMCQUEENLocal storm report, May 3, 7:15 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
715 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 9 SW SPUR 33.39N 100.97W
05/03/2006 E2.75 INCH KENT TX FIRE DEPT/RESCUE
&&
RMCQUEENLocal storm report, May 3, 7:32 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
732 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 3 E SHALLOWATER 33.69N 101.94W
05/03/2006 E1.00 INCH LUBBOCK TX TRAINED SPOTTER
0716 PM TSTM WND GST 8 N LUBBOCK 33.69N 101.88W
05/03/2006 M63.00 MPH LUBBOCK TX ASOS
&&
RMCQUEENLocal storm report, May 3, 7:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
744 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND GST 6 S ANTON 33.72N 102.16W
05/03/2006 M71 MPH HOCKLEY TX AMATEUR RADIO
&&
RMCQUEENThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:12 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 33 min |
| May 3, 7:21 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 39 min |
| May 3, 7:27 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 63 min |
| May 3, 7:34 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 56 min |
| May 3, 7:41 PM CDT | Tornado Warning | LUB | Kent | 64 min |
| May 3, 7:45 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 60 min |
| May 3, 7:53 PM CDT | Flash Flood Warning | LUB | Dickens, Kent | 67 min |
| May 3, 7:56 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 49 min |
| May 3, 8:27 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 20 min |
| May 3, 8:38 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 52 min |
| May 3, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 61 min |
| May 3, 8:49 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 56 min |
| May 3, 9:15 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 45 min |
| May 3, 9:23 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 67 min |
| May 3, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 45 min |
| May 3, 10:31 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.